advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Simi Valley, California, USA:

My daughter developed a lipoatrophied spot in her abdomen approximately five years ago. We switched from Humalog to NovoLog. There has been no growth of the site in years. She is currently 15 and it bothers her. She does competitive dance and is not comfortable in her costumes because of the lipoatrophy. Is there anything cosmetic to treat the site? Our specialist has never seen this and has e-mailed colleagues, but we have been waiting several months for a course of treatment. Do you know of any treatments, injections, etc. that can reverse or treat the site?

Answer:

If this were lipoatrophy - loss of subcutaneous fat tissue - this would be quite rare with currently highly purified insulins, but, it still does occur. Treatment is best with injections into the rim that causes controlled lipohypertrophy from overuse and allows the area usually to fill in. Please discuss with your diabetes team since there may be some changes in insulin absorption and kinetics that occurs under such circumstances.

SB

[Editor's comment: See also a previous question about the treatment of lipoatrophy. BH]

DTQ-20060913222947
Original posting 12 Oct 2006
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.